MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5521-B-400
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 06/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding patient factors involving triathlon base plate was reported.The event was not confirmed.Clinician review: a review of the provided medical records by a clinical consultant indicated: (b)(6) 2019 op report right tka diagnosis right knee osteoarthritis spinal anesthesia/ tourniquet.#5 ps right femur, #4 univ.Tib.Baseplate, #4/11ps insert, no patellar resurfacing, cemented.Uncomplicated surgery.Implant sheet simplex with tobramycin cement.(b)(6) 2019 8 weeks p/o rom 15-115 x-ray no complications" (b)(6) 2019 '.Few weeks ago developed rash."(b)(6) 2019 bone scan report right knee ".Septic arthritis and/or osteomyelitis cannot be excluded." (b)(6) 2019 aspirated 7 cc blood tinged fluid right knee." (b)(6) 2019 occupational medicine consultation ".By mid (b)(6).Knee pain worsening.Erythematous papules.Culture grew (b)(6).Treated with antibiotics ,,, started on prednisone.Reduced dermatitis.(b)(6) 2019 multiple patch tests ".Allergic contact dermatitis to a number of metals and metal compounds as well as methylmethacrylate.(b)(6) 2019 consider revision - but requires bone cement and difficult to eliminate titanium.Other option.Above knee amputation.Wants to try revision." (b)(6) 2020 "patient decided on transfemoral amputation rather then revision." (b)(6) 2020 op report right transfemoral amputation diagnosis: allergy to right tka gen.Anesthesia - resect femur 15 cm proximal to center of rotation of the knee." uncomplicated surgery.(b)(6) 2020 3 weeks p/o.Wound well healed.Having some skin reaction to metal on crutches and wheelchair." (b)(6) 2020 complains of neuropathic pain.No subsequent follow-up noted.No patient demographics, no imaging studies, no surgical pathology report, no allergy consultation, no examination of explanted components.Based upon the information available for review, no definitive relationship can be determined between the multiple patch allergy tests of various degrees of positivity and the subsequent a/k amputation.Insufficient data is present for a complete medical report, and there are no unique materials in the stryker tka that are not present in virtually every tka currently available." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: no patient demographics, no imaging studies, no surgical pathology report, no allergy consultation, no examination of explanted components.Based upon the information available for review, no definitive relationship can be determined between the multiple patch allergy tests of various degrees of positivity and the subsequent a/k amputation.There are no unique materials in the stryker tka that are not present in virtually every tka currently available.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
This is what was provided in an email: patient states they had a knee replacement this past june and developed an allergy to the knee and it's components.Patient had to have leg amputated because of this.Update: medical records received cite a metal allergy.

Brand Name
TRI TS BASEPLATE SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10216752
Report Number0002249697-2020-01352
Device Sequence Number14113741
Product Code MBH
UDI-Device Identifier07613327026061
UDI-Public07613327026061
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number5521-B-400
Device Catalogue Number5521-B-400
Device Lot NumberDYA3VB
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2020
Initial Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR